MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned liquid in the lens case/vial.Visual inspection found the haptic torn and a piece missing.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl13.2, -8.5 diopter, implantable collamer lens in the patient's eye on (b)(6) 2017.The surgeon was having difficulty loading the lens as the lens kept folding.After the implantation, the surgeon noticed that the lens tore.The lens was exchanged intraoperatively with a back-up lens and the problem was resolved.
 
Additional Manufacturer Narrative
Additional information: a lens work order search was performed.No similar complaint types were found.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6997297
Report Number2023826-2017-01648
Device Sequence Number11085814
Product Code MTA
UDI-Device Identifier00841542103268
UDI-Public00841542103268
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR